Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Northern Indiana

March 25, 2016

NWS Northern Indiana issued this small craft advisory at Mar 25, 2016, 5:05 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 5:05 AM EDT (09:05 UTC)
Expired
Mar 25, 2016, 11:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

751 
WHUS73 KIWX 250905
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EDT FRI MAR 25 2016

LMZ043-046-251500-
/O.EXP.KIWX.GL.W.0009.000000T0000Z-160325T0900Z/
/O.NEW.KIWX.SC.Y.0018.160325T0905Z-160325T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
505 AM EDT FRI MAR 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTH 5 TO 15 KNOTS.

* WAVES: 4 TO 7 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 4:38 AM EDT, 27 minutes earlier.

Area forecast discussion, Mar 25, 4:38 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 AM EDT FRI MAR 25 2016

.SYNOPSIS...
ISSUED AT 431 AM EDT FRI MAR 25 2016

HIGH PRESSURE WILL BUILD ACROSS THE AREA TODAY RESULTING
IN DIMINISHING CLOUD COVER. MAINLY CLEAR SKIES ARE EXPECTED
TONIGHT AS THE RIDGE OF HIGH PRESSURE MAINTAINS CONTROL OVER THE
AREA...WITH JUST SOME INCREASING HIGH CLOUDS LATE IN THE NIGHT.
CHANCES OF RAIN WILL INCREASE AGAIN FOR THE SECOND HALF OF THE
WEEKEND. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM THE
LOWER 40S NEAR LAKE MICHIGAN...TO MAINLY THE MID 40S ELSEWHERE.
LOW TEMPERATURES TONIGHT WILL DROP BACK INTO THE LOWER 30S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 431 AM EDT FRI MAR 25 2016

VERY LIGHT PRECIP LINGERS ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA THIS MORNING. SOME WEAK LAKE ENHANCEMENT HAS ALLOWED FOR
CONTINUATION OF SOME SCATTERED LIGHT SNOW SHOWERS/FLURRIES ACROSS
NORTHWEST INDIANA...WHILE SECONDARY AREA OF VERY WEAK RETURNS
ACROSS NORTHEAST INDIANA/NORTHWEST OHIO IS TIED MORE INTO DEPARTING
MID LEVEL TROUGH. CONTINUED DRYING OF DGZ MAY PROMOTE MORE IN THE
WAY OF VERY LIGHT DRIZZLE OVER NEXT FEW HOURS...BUT PRECIP SHOULD
COME TO AN END BY DAYBREAK.

OTHERWISE FOR TODAY...SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL
AIR MASS SHOULD PROMOTE SCATTERING/CLEARING OF LOW CLOUD DECK ACROSS
THE AREA FROM NORTHWEST TO SOUTHEAST. SCT-BKN LOW CLOUDS SHOULD
PERSIST THE LONGEST PERHAPS INTO THE AFTERNOON HOURS ACROSS THE FAR
EAST/SOUTHEAST WHERE LOW LEVEL MOISTURE WILL BE A BIT MORE
SUPPORTIVE. ELSEWHERE...SKIES SHOULD TREND MOSTLY SUNNY/PARTLY
CLOUDY. NOT MUCH CHANGE MADE TO PREVIOUSLY FORECASTED MAX TEMPS AS
LOW LEVEL THERMAL PROGS CONTINUE TO SUPPORT HIGHS MID 40S MOST
LOCATIONS. QUIET WEATHER FOR TONIGHT AS LOW LEVEL ANTICYCLONE
MAINTAIN ITS INFLUENCE...WITH JUST SOME INCREASING HIGH CLOUDS LATE
TONIGHT DOWNSTREAM OF NEXT CENTRAL CONUS UPPER TROUGH.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 431 AM EDT FRI MAR 25 2016

A VERY ACTIVE PATTERN IS SHAPING UP LATE NEXT WEEK AS AN UPSTREAM
UPPER LEVEL RIDGE GRADUALLY AMPLIFIES FAR NORTH ACROSS ALASKA. AHEAD
OF THIS AMPLIFICATION...A RELATIVE WEAK SHORT WAVE WILL EJECT EAST
ACROSS THE CONUS. THIS SYSTEM WILL BRING ANOTHER ROUND OF RAIN FROM
LATE SUNDAY THROUGH EARLY MONDAY. THERMAL PROFILES FAVOR NEARLY ALL
RAIN...ALTHOUGH IT IS POSSIBLE THE RAIN MAY MIX WITH OR CHANGE TO
SNOW BEFORE THE PRECIPITATION ENDS. HOWEVER...NO SNOW ACCUMULATION
IS EXPECTED AND VIRTUALLY NO IMPACTS ARE ANTICIPATED WITH THIS
SYSTEM. VERY LITTLE COLD AIR WILL BE BEHIND THIS SYSTEM WITH LOWS
DROPPING TO AROUND FREEZING OR STAYING ABOVE FREEZING MONDAY NIGHT.

A MUCH STRONGER UPPER LEVEL SYSTEM WILL MOVE TOWARD THE AREA LATE
NEXT WEEK AS THE UPPER LEVEL TROF AMPLIFIES OVER MID NORTH AMERICA.
GOOD CORRELATION AMONG GFS AND CANADIAN ANALOGS WITH MUCH COLDER AIR
JUST OVER THE HORIZON NEXT WEEKEND. BEFORE THE ARRIVAL OF THE COLD
AIR... VERY STRONG LOW LEVEL WINDS SHOULD DEVELOP ABOUT THURSDAY
WITH THE POTENTIAL OF LOW TOPPED CONVECTION PRODUCING STRONG WINDS.
RAISED HIGHS WEDNESDAY ABOUT 1 CATEGORY. HIGHS MAY BE ABLE TO REACH
70 DEGREES PER LATEST GFS/MEX AND ECMWF GUIDANCE.

 &&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 147 AM EDT FRI MAR 25 2016

MVFR CIGS OF 1500-2000K FT WILL PERSIST OVER NEXT SEVERAL HOURS.
CONTINUED LOW LEVEL DRY AIR ADVECTION SHOULD ALLOW FOR SOME
IMPROVEMENT TO CIGS AOA 2K FT AFTER THE 09Z-10Z TIMEFRAME. MID
LEVEL TROUGH PROGRESSING THROUGH THE AREA DID ALLOW FOR SOME
SCATTERED LIGHT SNOW SHOWERS/PATCHY DRIZZLE...BUT FORCING FROM
THIS WAVE SHOULD CONTINUE TO MOVE OFF TO THE EAST OVER THE NEXT
HOUR OR TWO WITH NO ADDITIONAL MEASURABLE PRECIP EXPECTED AT
TERMINALS. MVFR CIGS TO ERODE LATE THIS MORNING OR TOWARD MIDDAY
WITH VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. NORTHWEST
WINDS GUSTING TO 20 TO 25 KNOTS WILL CONTINUE TO SUBSIDE DURING
THE REMAINDER OF THE OVERNIGHT HOURS WITH N-NW WINDS OF 10 KNOTS
OR LESS EXPECTED FOR THE DAY FRIDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 25, 5:03 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EDT FRI MAR 25 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
503 AM EDT FRI MAR 25 2016 /403 AM CDT FRI MAR 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 AM EDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH MID
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN WEDNESDAY
NIGHT AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.